Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 6, 2008, 5:02 AM CST for Grundy County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 5:02 AM CST (11:02 UTC)
- Expired
- Feb 6, 2008, 5:30 AM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 5:20 AM CST | TSTM WND DMG | Monteagle, TN | FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 4:06 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 061102
SVROHX
TNC061-061130-
/O.NEW.KOHX.SV.W.0033.080206T1102Z-080206T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN TENNESSEE...
* UNTIL 530 AM CST
* AT 502 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF TRACY CITY...OR
ABOUT 12 MILES NORTHEAST OF WINCHESTER...AND MOVING NORTHEAST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF TRACY CITY BY 515 AM CST...
GRUETLI-LAAGER BY 525 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3524 8590 3529 8594 3537 8587 3542 8588
3555 8561 3550 8552 3545 8552 3542 8547
3538 8547 3535 8552 3522 8584
TIME...MOT...LOC 1102Z 241DEG 39KT 3529 8593
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 1:52 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 6, 1:52 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 152 AM CST WED FEB 6 2008 .DISCUSSION... SEVERE WEATHER EVENT EARLY THIS MORNING. SGFNT INSTABILITY... STRONG 0-3 KM SHEAR...STRONG COLD FRONT PROVIDING ADDITIONAL LIFT. COLD FRONT HAS PASSED MEMPHIS...INSTABILITY LINE IS WELL AHEAD OF THE FRONT. COLD FRONT WILL LIKELY PASS BNA AROUND 7-8 AM AND AROUND NOON FOR CSV. RAIN TAPERING OFF THIS AFTERNOON FROM THE WEST. TEMPS DROPPING BACK INTO THE 30S TO 50S RANGE AFTER FRONTAL PASSAGE. WEAK H5 WAVE PASSES THROUGH THE OHIO VALLEY THU NGT BUT NO SGFNT WX FOR THIS AREA EXPECTED. SLY FLOW RETURNS ON FRI AS ANOTHER COLD FRONT APPROACHES THE MIDSTATE FRI EVE. THE ASSOCD UPPER LEVEL WAVE DEEPENS THE GREAT LAKES TROUGH AND OPENS THE FLOOD GATES FOR PENT UP COLD AIR IN WEST CNTRL CANADA. AS A RESULT...ARCTIC FRONT ROARS SEWD THROOUGH THE OHIO VALLEY ON SAT PM AND THROUGH THE MIDSTATE SAT EVE. FROM FRI MIDNIGHT TO SAT MIDNIGHT TEMPS IN THE BNDRY LAYER DROPS ALMOST 30F. AREA STARTS TO RECOVER TEMPERATURE-WISE AS SOUTH FLOW RETURNS ON MON. BNDRY LAYER TEMPS MOVE INTO ABOVE ZERO TERRITORY LATE SUN NGT AS A WEAK COLD FRONT APPROACHES FROM THE WEST. CHANCE OF RAIN RE- ENTERS THE FCST MON NGT AS THE COLD FRONT DRAWS CLOSER. TEMP AND POP GUIDANCE WAS IN DECENT AGREEMENT AND NO SGFNT DEPARTURES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 33 46 34 / 70 0 10 10 CLARKSVILLE 55 31 43 32 / 50 10 10 10 CROSSVILLE 61 31 42 29 / 80 10 10 10 COLUMBIA 60 32 46 33 / 60 0 10 10 LAWRENCEBURG 60 31 48 32 / 60 0 10 10 WAVERLY 55 31 44 32 / 50 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Feb 6, 4:31 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 431 AM CST WED FEB 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 431 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN EASTERN MIDDLE TENNESSEE EARLY THIS MORNING. WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES EAST INTO THE CUMBERLAND PLATEAU THIS MORNING. THE ATMOSPHERE WILL BE SUFFICIENTLY UNSTABLE FOR SEVERE WEATHER TO DEVELOP IN THIS AREA. STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IN THE CUMBERLAND PLATEAU AREA MAY BE NEEDED THIS MORNING. JLM
In the hours before
Local storm report, Feb 6, 12:32 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 7 S LINDEN 35.51N 87.84W
02/05/2008 PERRY TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART OF COUNTY
&&
21Local storm report, Feb 6, 1:30 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 5 NNW LAFAYETTE 36.59N 86.07W
02/05/2008 MACON TN LAW ENFORCEMENT
SEVERAL HOMES DAMAGED AND TRALIERS BLOWN OVER. NUMEROUS
TREES DOWN ACROSS NW PORTIONS OF COUNTY.
&&
21Local storm report, Feb 6, 1:34 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TORNADO 5 NW HARTSVILLE 36.44N 86.22W
02/05/2008 TROUSDALE TN LAW ENFORCEMENT
NEAR HWY 141...TRAILERS DESTROYED AND HOMES DAMAGED.
&&
21Local storm report, Feb 6, 4:25 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG SMITHVILLE 35.96N 85.82W
02/06/2008 DE KALB TN LAW ENFORCEMENT
TREES DOWN
&&
21Local storm report, Feb 6, 4:28 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG WOODBURY 35.82N 86.07W
02/06/2008 CANNON TN LAW ENFORCEMENT
TREES DOWN
&&
21Local storm report, Feb 6, 4:32 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG 10 NW MANCHESTER 35.57N 86.21W
02/06/2008 COFFEE TN LAW ENFORCEMENT
TREES DOWN
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:30 PM CST | Tornado Warning | OHX | Benton | 30 min |
| Feb 5, 7:39 PM CST | Tornado Warning | OHX | Perry, Wayne | 36 min |
| Feb 5, 7:55 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 35 min |
| Feb 5, 8:10 PM CST | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
| Feb 5, 8:29 PM CST | Tornado Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 31 min |
| Feb 5, 8:35 PM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 25 min |
| Feb 5, 8:42 PM CST | Tornado Warning | OHX | Benton, Humphreys | 33 min |
| Feb 5, 8:57 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 33 min |
| Feb 5, 9:17 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Feb 5, 9:40 PM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Feb 5, 10:06 PM CST | Tornado Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Feb 5, 10:48 PM CST | Tornado Warning | OHX | Benton | 27 min |
| Feb 5, 11:10 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Feb 5, 11:15 PM CST | Tornado Warning | OHX | Humphreys, Perry | 30 min |
| Feb 5, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Feb 5, 11:40 PM CST | Tornado Warning | OHX | Hickman, Humphreys | 35 min |
| Feb 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 34 min |
| Feb 6, 12:02 AM CST | Tornado Warning | OHX | Dickson | 28 min |
| Feb 6, 12:06 AM CST | Tornado Warning | OHX | Montgomery | 24 min |
| Feb 6, 12:19 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 26 min |
| Feb 6, 12:32 AM CST | Tornado Warning | OHX | Perry, Wayne | 28 min |
| Feb 6, 12:47 AM CST | Tornado Warning | OHX | Davidson | 21 min |
| Feb 6, 1:03 AM CST | Tornado Warning | OHX | Hickman, Lewis | 27 min |
| Feb 6, 1:05 AM CST | Tornado Warning | OHX | Sumner | 25 min |
| Feb 6, 1:21 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 24 min |
| Feb 6, 1:27 AM CST | Tornado Warning | OHX | Maury, Williamson | 33 min |
| Feb 6, 1:32 AM CST | Tornado Warning | OHX | Sumner | 13 min |
| Feb 6, 1:53 AM CST | Tornado Warning | OHX | Davidson, Williamson | 37 min |
| Feb 6, 1:59 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 31 min |
| Feb 6, 2:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| Feb 6, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 28 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more | 37 min |
| Feb 6, 4:20 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 25 min |
| Feb 6, 11:59 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.